Aa
Aa
A
A
A
Close
Avatar universal

Lung Cancer

My 52-yr old daughter was diagnosed with inoperable  lung cancer in Feb 2009.

She underwent a series of radiation and chemo treatments which were completed mid-July of 2009.

.  CT and MRI show that the cancer hasn't spread to the bones in her arms... but for the past 10 months she has had increasing pain...first in the right arm, then in both arms.  She currently can't use her right arm and has limited/painful use of her left one.  An MRI shows rotor-cup damage.

  Her chemo oncologist claims that radiation has caused muscle damage and prescribes pain pills.  These are increasingly ineffective and the dosage is being steadily increased.

I've suffered from chronic bursitis for years and my daughter's symptoms mirror my symptoms with acute bursitis.  When pain from bursitis gets too intense, I'm administered shots of cortisone which solves the problem for a few years before inflammation occurs again.  

My question is this:  Although I realize that a shot of cortisone may not help my daughter, could it cause cancer to spread or other problems?  

When my daughter questioned her oncologist, she was only told that there was no point in trying cortison  because it wouldn't help.  Do you agree?

Thank you.
Best Answer
Avatar universal
I would have to agree with the Oncologist; the cortisone injections would not help your daughter.  

What pain medication(s) was prescribed for her?  

I did not understand the question about the cortisone injections and the spread of cancer?  Are you asking if this injections can spread the cancer?  
5 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Condition of your daughter I know ,I first expressed my sympathy for her unfortunate, your daughter's condition is advanced lung cancer, currently no good way is  to treat her cancer , I agree with your adviced the doctor, cortisol treatment advanced cancer is very limited.,
Helpful - 0
Avatar universal
Thank you for your comments.

Yes, my question concerning cortisone injections re rotator cuff damage (in earlier posting, I mistakenly worte 'rotor cup' instead of 'rotator cuff')   is this:  

Even though a cortisone injection in the rotator cuff may not bring pain relief or help, but could the cortisone cause other damage or increase the spread of cancer?

Thanks again.  ida
Helpful - 0
Avatar universal
I forgot to mention that my daughter is currently undergoing no treatment but is on morphine pills to help dull the pain in her arms.

After chemo/radiation treatments, test results showed the lung was clear and cancer has not spread to the bone or other organs.  

What would cause severe pain in both arms (tests showed no cancer cells in the bone)?  The chemo doctor believes there may be muscle damage caused by radiation but this does not make sense to me.

Thanks again.  ida
Helpful - 0
Avatar universal
First, the cortisone injections would not spread the cancer nor would it help her situation.

Secondly, chemo and radiation can wreak havoc on joints, muscle, etc.  They also can intensify pre-existing problem with joints, muslce, etc.  

Thirdly, she needs PT to help her to maintain the strength she has left.  

Lastly, is the morphine helping?  
Helpful - 0
Have an Answer?

You are reading content posted in the Cancer Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Here are 15 ways to help prevent lung cancer.
New cervical cancer screening guidelines change when and how women should be tested for the disease.
They got it all wrong: Why the PSA test is imperative for saving lives from prostate cancer
Everything you wanted to know about colonoscopy but were afraid to ask
A quick primer on the different ways breast cancer can be treated.
Get the facts about this disease that affects more than 240,000 men each year.